Alert archive / North Dakota / Areal Flood Warnings in 2019

Areal Flood Warning 21, NWS Grand Forks, ND

September 21, 20199 counties in North Dakota; 6 counties in Minnesota

NWS Grand Forks, ND issued this areal flood warning at Sep 21, 2019, 6:58 AM CDT for 9 counties in North Dakota; 6 counties in Minnesota. It was in force for 9 hr. 37 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2019, 6:58 AM CDT (11:58 UTC)
Expired
Sep 21, 2019, 3:30 PM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
None

Counties Beltrami County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Barnes County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 7:00 AM CDTHEAVY RAIN 21 S Colgate, NDCO-OP OBSERVER STATION CGTN8 COLGATE.
Sep 21, 7:00 AM CDTHEAVY RAIN 2.197 Ene Grandin, NDCOCORAHS STATION ND-TR-3 GRANDIN ND 7.1 ENE.
Sep 21, 7:00 AM CDTHEAVY RAIN 2.45 Ssw Blabon, NDCOCORAHS STATION ND-ST-3 HOPE ND 5.4 WNW.
Sep 21, 7:00 AM CDTHEAVY RAIN 3.537 Nw Golden Lake, NDCOCORAHS STATION ND-ST-5 SHARON ND 7.9 ENE.
Sep 21, 7:00 AM CDTHEAVY RAIN 4.074 Sse Grand Forks, NDCOCORAHS STATION ND-GF-13 GRAND FORKS ND 3.7 SSE.
Sep 21, 7:00 AM CDTHEAVY RAIN 4.12 Ne Kempton, NDCOCORAHS STATION ND-GF-9 LARIMORE ND 4.9 SSE.
Sep 21, 7:00 AM CDTHEAVY RAIN 4.93 Sse Grand Forks, NDCOCORAHS STATION ND-GF-14 GRAND FORKS ND 3.4 SSE.
Sep 21, 7:00 AM CDTHEAVY RAIN 5.052 Se Grand Forks, NDCOCORAHS STATION ND-GF-8 GRAND FORKS ND 2.5 SE.
Sep 21, 7:00 AM CDTHEAVY RAIN 5.291 Wsw Grand Forks, NDOFFICIAL NWS MEASUREMENT OF 24 HR RAINFALL ENDED 700 AM CDT. LIGHT RAIN STILL OCCURRING AT THAT TIME.
Sep 21, 7:30 AM CDTHEAVY RAIN 3.585 Wnw Saint Hilaire, MNCOCORAHS STATION MN-PG-6 THIEF RIVER FALLS 7.4 SW.
Sep 21, 8:00 AM CDTHEAVY RAIN 2.057 Ene Nash, NDCOCORAHS STATION ND-WH-4 GRAFTON ND 6.8 N.
Sep 21, 8:30 AM CDTHEAVY RAIN 5Thief River Falls, MNPICTURE OF A 5 INCH RAIN GAUGE AT MAX VIA SOCIAL MEDIA
Sep 21, 9:00 AM CDTHEAVY RAIN 4.93 Sse Grand Forks, NDCOCORAHS STATION ND-GF-16 GRAND FORKS ND 2.6 SSE.
Sep 21, 9:00 AM CDTHEAVY RAIN 5Crookston, MNSTORM TOTAL VIA PICTURE OF RAIN GAUGE ON SOCIAL MEDIA
Sep 21, 9:05 AM CDTHEAVY RAIN 73 Nw Binford, NDSTORM TOTAL VIA SOCIAL MEDIA
Sep 21, 10:00 AM CDTHEAVY RAIN 3.56 S Newfolden, MNSTORM TOTAL VIA SOCIAL MEDIA
Sep 21, 10:05 AM CDTHEAVY RAIN 8.73Northwood, NDRAIN GAUGE 24 HOUR TOTAL FROM RURAL NORTHWOOD
Sep 21, 11:00 AM CDTHEAVY RAIN 5.83 Wnw Caledonia, ND24 HR RAINFALL.
Sep 21, 11:20 AM CDTHEAVY RAIN 5.039 Ssw Gatzke, MNMESONET STATION AGRM5 HOLT MN 15 E (AGASSIZ).
Sep 21, 11:45 AM CDTHEAVY RAIN 2.56Alvarado, MNCO-OP OBSERVER STATION ALVM5 ALVARADO MN 1 N.
Sep 21, 11:45 AM CDTHEAVY RAIN 3.986 E Holt, MNMESONET STATION HLTM5 HOLT MN 6 E.
Sep 21, 12:00 PM CDTHEAVY RAIN 3.731 S Florian, MNMESONET STATION TAMM5 FLORIAN MN 1 S.
Sep 21, 12:32 PM CDTFREEZING RAIN 3.312 W Eldred, MNNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 2.043 W Cooperstown, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 2.071 Ne Stephen, MNNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 2.132 E Mayville, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 2.413 Wsw Mavie, MNNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 3.312 W Eldred, MNNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 3.386 Sw Warren, MNNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 3.596 Se Kempton, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 3.747 Se Hillsboro, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 4.134 Ssw Galesburg, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 4.33 S Grand Forks, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:32 PM CDTHEAVY RAIN 4.792 E Logan Center, NDNDAWN 24 HOUR ACCUMULATION
Sep 21, 12:44 PM CDTHEAVY RAIN 4.121 Wnw Grand Forks Afb, NDASOS STATION KRDR GRAND FORKS ND AFB.
Sep 21, 12:46 PM CDTHEAVY RAIN 5.525 Wsw Grand Forks, NDMESONET STATION DW8241 GRAND FORKS ND 7 SW.
Sep 21, 12:53 PM CDTHEAVY RAIN 4.396 Wnw Grand Forks, NDASOS STATION KGFK GRAND FORKS ND AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 12.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2019-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2019-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WGUS43 KFGF 211158
FLWFGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
658 AM CDT Sat Sep 21 2019

MNC007-089-107-113-119-125-NDC003-017-027-035-039-063-091-097-099-
212030-
/O.NEW.KFGF.FA.W.0021.190921T1158Z-190921T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Norman MN-Pennington MN-Marshall MN-Red Lake MN-Polk MN-Beltrami MN-
Grand Forks ND-Griggs ND-Barnes ND-Walsh ND-Nelson ND-Cass ND-
Traill ND-Steele ND-Eddy ND-
658 AM CDT Sat Sep 21 2019

The National Weather Service in Grand Forks has issued a

* Flood Warning for Urban Areas and Small Streams in...
  Western Norman County in northwestern Minnesota...
  Pennington County in northwestern Minnesota...
  Marshall County in northwestern Minnesota...
  Western Red Lake County in northwestern Minnesota...
  Polk County in northwestern Minnesota...
  Northwestern Beltrami County in north central Minnesota...
  Grand Forks County in northeastern North Dakota...
  Griggs County in southeastern North Dakota...
  Northern Barnes County in southeastern North Dakota...
  Walsh County in northeastern North Dakota...
  Nelson County in northeastern North Dakota...
  Northern Cass County in southeastern North Dakota...
  Traill County in southeastern North Dakota...
  Steele County in southeastern North Dakota...
  Eddy County in northeastern North Dakota...

* Until 330 PM CDT Saturday.

* At 655 AM CDT, thunderstorms and steady rainfall continued over 
  portions of northeast North Dakota and northwest Minnesota. 
  Although really heavy rain has tapered back to lighter rain, some 
  locations picked up 2 to 5 inches of rain overnight. This amount 
  of water will take a while to move through the area drainage and 
  river systems. River responses are likely today as well.

* Some locations that will experience flooding include...
  Grand Forks, Thief River Falls, Grafton, East Grand Forks,
  Crookston, Grand Forks AFB and Mayville.

This includes Interstate 29 between mile markers 86 and 184.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4783 9925 4784 9829 4854 9800 4853 9527
      4794 9604 4716 9682 4701 9846 4759 9850
      4759 9925

$$

VG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 6:31 AM CDT, 27 minutes earlier.

Area forecast discussion, Sep 21, 6:31 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
631 AM CDT Sat Sep 21 2019

.UPDATE...
Issued at 630 AM CDT Sat Sep 21 2019

The area of showers and embedded thunderstorms has filled in
pretty solidly along the Red River Valley into adjacent areas of
the northwest quarter of Minnesota. This is where the rain will be
focused for the next 1 to 3 hours, before it transitions more into
northwest Minnesota. Think some areas will still have a lull in
activity this morning, and will have to see whether the south will
break out allowing heating to occur and more instability to
develop. Plan on transitioning the remaining flash flood warnings
into areal flood warnings around 7 am. Should see some river
responses today.

&&

.SHORT TERM...(Today and tonight)
Issued at 327 AM CDT Sat Sep 21 2019

Very busy night across the FA, with severe weather warnings
followed by various flood related warnings. The severe
thunderstorm watch has now expired and also cancelled the flash
flood watch, as there are numerous flood and flash flood warnings
now in effect. The main line of storms now extends from Valley
City to Hillsboro to Fertile to Roosevelt. Still getting decent
rainfall rates along this line, so will have to keep an eye on it
for the rest of the night. Have had flash flood warnings in effect
along the line, but have transitioned some of these to areal
flood warnings as some of the initial flash flood warnings have
expired. The immediate flash flooding threat is transitioning in
many areas to a longer duration general areal flood threat as the
water makes its way through the relatively flat drainage basins in
this FA. Will be able to see how things look once the sun rises
and more county officials get out across their areas.

A decent wave is consolidating the various lingering areas of
precipitation over North and South Dakota. High resolution model
guidance shows the remaining dry gaps over southeast North Dakota
into the southern Red River Valley filling in the next hour or so
and then lifting northeast into northwest Minnesota around and
after sunrise. Once this moves through, the main overnight rain
threat should end. Most of the area will probably see a little
lull in the action with a potential dry slot, especially for
southeast North Dakota. Highs today will again be on the mild
side, although not quite as mild as the past few days. There will
also be a decent amount of humidity, especially along and east of
the Red River.

By late morning into the early afternoon, the cold front should
push into areas just east of the Red River Valley. Lower cloud
amounts in the dry slot over southeast North Dakota up into
adjacent areas of Minnesota should quickly recover with good CAPE
and shear values during this time frame. High resolution model
guidance shows the potential for a few severe storms east of the
Valley by late morning and early afternoon, and SPC has placed
this area in a slight risk for severe weather. It appears the
window for any severe weather will close for our FA by late
afternoon, as the threat shifts further east along the cold front.
Meanwhile, there will be additional shower and potential thunder
development around the 500mb low which is expected to mainly track
over the Devils Lake basin into the northern Valley. As this low
continues to track northeast tonight, precipitation chances should
only linger across northwest Minnesota.

.LONG TERM...(Sunday through Friday)
Issued at 327 AM CDT Sat Sep 21 2019

Continued to linger some small chances for showers across
northwest Minnesota on Sunday. Otherwise high temperatures should
fall back into the mid to upper 60s. Still nice, but cooler than
the recent 80 degree day stretch.

Long wave pattern showing troughing/upper low moving east of region
early in the period.  Long wave ridge then slides over region late
Sun night into Mon before transitioning to a split flow regime for
early next week as upper low sinks into SW CONUS. Sunday highs fall
into the 60s behind this next cold front, before rebounding into the
70s on Monday.

By mid-day Tuesday zonal flow across the northern tier will result
in a more progressive pattern.  Main feature next week appears to be
a srn MB cold frontal passage Tue aftn, which will drop afternoon
highs into the upper 50s to lower 60s for the latter half of the
week. Models continue to depict positive Showalters indicies,
however Canadian does now show weakly negative Showalters and the
sfc low is further south than models showed yesterday at this time.
Will mention isolated thunder for Tue aftn and evening across the
north. Central plains low pressure system then brings chances for
some isolated to scattered activity on Days 6 & 7 as the low lifts
into the upper Great Lakes late in the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 630 AM CDT Sat Sep 21 2019

Think the thunder activity will continue through the next 1 to 4
hours, followed by somewhat of a break. There should be additional
development by late morning into the early afternoon. Lots of
variability in wind directions today, but they will be gusty again
at times. May be some lower ceilings spread in at times, but
overall confidence fairly low on where and when.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...Godon
SHORT TERM...Godon
LONG TERM...Godon/Speicher
AVIATION...Godon
Hazardous weather outlook, Sep 21, 3:38 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
338 AM CDT Sat Sep 21 2019

MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-220845-
West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin-
West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina-
Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-
Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh County-
338 AM CDT Sat Sep 21 2019

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Thunderstorms will continue across eastern North Dakota and the
adjacent Minnesota Red River Valley region into the morning hours.
These storms will move across the some of the same areas that
received heavy rainfall overnight, so additional flash flooding
and areal flooding is likely. As this runoff moves into the area
river system, some river response is also likely today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ005-006-008-009-013>017-022>024-028-032-220845-
Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington-
Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-East Becker-Wadena-
338 AM CDT Sat Sep 21 2019

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Today and Tonight

Thunderstorms will continue across portions of northwest and west
central Minnesota east of the Red River Valley into the morning
hours. These storms will move across the some of the same areas
that received heavy rainfall overnight, so additional flash
flooding and areal flooding is likely. As this runoff moves into
the area river system, some river response is also likely today.

Scattered severe thunderstorms are possible from late morning into
the early afternoon. The main hazards will be large hail up to
quarter size and damaging wind gusts up to 60 mph. Isolated
tornadoes and very heavy rainfall are also possible with the
storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters may be needed late this morning into the early
afternoon.

In the hours before

Local storm report, Sep 21, 2:03 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
203 AM CDT SAT SEP 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     FLASH FLOOD      1 NW GRAND FORKS        47.92N 97.08W
09/20/2019                   Grand Forks        ND   LAW ENFORCEMENT

            UNIVERSITY OF NORTH DAKOTA POLICE REPORT UNIVERSITY
            AVENUE FROM COLUMBIA ROAD TO NORTH 42ND STREET IS
            TEMPORARILY CLOSED DUE TO FLOODED STREETS

1233 AM     FLASH FLOOD      5 NNE LUVERNE           47.32N 97.89W
09/21/2019                   Steele             ND   PUBLIC

            MPING REPORT STATING RIVER/CREEK OVERFLOWING AND
            CROPLAND/YARD/BASEMENT FLOODING

0100 AM     HEAVY RAIN       1 WNW GRAND FORKS       47.92N 97.10W
09/21/2019  M4.73 INCH       Grand Forks        ND   OFFICIAL NWS OBS

            4.73 INCHES FROM 7 PM TO 1 AM CDT. STILL RAINING AT
            OBSERVATION TIME.

0100 AM     HEAVY RAIN       GRAND FORKS AFB         47.96N 97.38W
09/21/2019  M3.63 INCH       Grand Forks        ND   OTHER FEDERAL

            3.79 INCHES MEASURED FROM 7 PM TO 1 AM CDT. STILL RAINING
            AT OBSERVATION TIME.

0130 AM     FLASH FLOOD      1 SSE GRAND FORKS       47.91N 97.07W
09/21/2019                   Grand Forks        ND   PUBLIC

            AROUND A DOZEN CARS STALLED IN APPROXIMATELY ANKLE TO
            KNEE DEEP WATER ALONG MAIN ROADS FROM COLUMBIA RD/13TH
            AVE TO 20TH ST/32ND AVE IN THE CITY OF GRAND FORKS

&&

BP
Local storm report, Sep 21, 2:21 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
221 AM CDT SAT SEP 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       11 S ROSEAU             48.69N 95.76W
09/21/2019  M3.37 INCH       Roseau             MN   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20 2019

1200 AM     HEAVY RAIN       4 NNW CAVALIER          48.85N 97.66W
09/21/2019  E3.22 INCH       Pembina            ND   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20, 2019

1200 AM     HEAVY RAIN       2 N MADDOCK             47.99N 99.53W
09/21/2019  M3.22 INCH       Benson             ND   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20, 2019

1200 AM     HEAVY RAIN       4 NW CRYSTAL            48.64N 97.73W
09/21/2019  M3.20 INCH       Pembina            ND   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20, 2019

1200 AM     HEAVY RAIN       4 NE FOX                48.88N 95.84W
09/21/2019  E4.55 INCH       Roseau             MN   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20, 2019

1200 AM     HEAVY RAIN       4 SW HUMBOLDT           48.88N 97.16W
09/21/2019  M3.93 INCH       Kittson            MN   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20, 2019

1200 AM     HEAVY RAIN       3 S GRAND FORKS         47.87N 97.07W
09/21/2019  M3.59 INCH       Grand Forks        ND   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20 2019

1200 AM     HEAVY RAIN       2 E LOGAN CENTER        47.80N 97.78W
09/21/2019  M4.31 INCH       Grand Forks        ND   MESONET

            RAINFALL TOTAL FROM SEPTEMBER 20, 2019

&&

BP
Local storm report, Sep 21, 3:52 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 AM CDT SAT SEP 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       2 S ROSEAU              48.82N 95.76W
09/20/2019  E4.90 INCH       Roseau             MN   PUBLIC

            3 HOUR RAINFALL TOTAL ON AFTERNOON OF SEPTEMBER 20 2019.
            REPORTED VIA FACEBOOK.

0810 PM     HAIL             1 E HUNTER              47.19N 97.19W
09/20/2019  E1.25 INCH       Cass               ND   PUBLIC

            PHOTO VIA PUBLIC ON FACEBOOK. TIME ESTIMATED VIA RADAR.

&&

BP
Local storm report, Sep 21, 3:58 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
358 AM CDT SAT SEP 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 W KINDRED             46.65N 97.06W
09/20/2019  E1.75 INCH       Cass               ND   PUBLIC

            PHOTO OF LARGE HAIL VIA FACEBOOK, REPORTED WEST OF
            KINDRED. TIME ESTIMATED VIA RADAR.

&&

BP
Local storm report, Sep 21, 5:26 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
526 AM CDT SAT SEP 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      GRAND FORKS             47.92N 97.07W
09/21/2019                   GRAND FORKS        ND   LAW ENFORCEMENT

            INTERSTATE 29 CLOSED BETWEEN EXITS 141 AND 145 DUE TO
            FLOODING NORTH OF HIGHWAY 2 AT GRAND FORKS. TRAFFIC
            SHIFTED TO OTHER ROUTES.

&&

VGODON

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:00 PM CDTFlash Flood WarningFGFCavalier, Pembina3 hr
Sep 20, 7:03 PM CDTSevere Thunderstorm WarningFGFCass, Traill57 min
Sep 20, 7:14 PM CDTSpecial Weather StatementFGFRamsey61 min
Sep 20, 7:14 PM CDTTornado WarningFGFCass31 min
Sep 20, 7:17 PM CDTSpecial Weather StatementFGFCavalier58 min
Sep 20, 7:21 PM CDTSpecial Weather StatementFGFEddy, Nelson24 min
Sep 20, 7:26 PM CDTFlash Flood WatchFGFBenson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more8 hr
Sep 20, 7:33 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Steele, Traill57 min
Sep 20, 7:39 PM CDTTornado WarningFGFCass36 min
Sep 20, 7:57 PM CDTSevere Thunderstorm WarningFGFCass, Traill63 min
Sep 20, 8:05 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Walsh55 min
Sep 20, 8:06 PM CDTSpecial Weather StatementFGFNelson, Walsh24 min
Sep 20, 8:09 PM CDTSpecial Weather StatementFGFPembina66 min
Sep 20, 8:22 PM CDTSevere Thunderstorm WarningFGFPembina38 min
Sep 20, 8:28 PM CDTSevere Thunderstorm WarningFGFGrand Forks47 min
Sep 20, 8:36 PM CDTTornado WarningFGFCass, Traill24 min
Sep 20, 8:55 PM CDTSevere Thunderstorm WarningFGFCass, Traill65 min
Sep 20, 9:26 PM CDTAreal Flood AdvisoryFGFCass, Traill3 hr
Sep 20, 9:51 PM CDTSpecial Weather StatementFGFGrand Forks, Steele39 min
Sep 20, 10:37 PM CDTFlash Flood WarningFGFEddy, Griggs, Nelson, Steele8 hr
Sep 20, 10:59 PM CDTFlash Flood WarningFGFGrand Forks8 hr
Sep 20, 11:25 PM CDTAreal Flood WarningFGFPembina10 hr
Sep 20, 11:33 PM CDTFlash Flood WarningFGFGrand Forks, Nelson7 hr
Sep 21, 12:29 AM CDTFlash Flood WarningFGFBarnes, Grand Forks, Griggs, Steele, Traill7 hr
Sep 21, 12:51 AM CDTAreal Flood WarningFGFBenson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more7 hr
Sep 21, 2:54 AM CDTFlash Flood WarningFGFCass, Steele, Traill4 hr
Sep 21, 8:11 AM CDTAreal Flood WarningFGFBenson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more8 hr
Sep 21, 3:07 PM CDTSpecial Weather StatementFGFSteele38 min
Sep 21, 3:43 PM CDTSpecial Weather StatementFGFSteele, Traill47 min
Sep 21, 3:46 PM CDTAreal Flood WarningFGFGrand Forks17 hr
Sep 21, 3:55 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Steele, Traill37 min
Sep 21, 4:15 PM CDTSpecial Weather StatementFGFCass60 min
Sep 21, 4:34 PM CDTSpecial Weather StatementFGFTraill56 min
Sep 21, 5:19 PM CDTSevere Thunderstorm WarningFGFCass41 min
Sep 20, 8:45 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Polk, Roseau45 min
Sep 20, 9:00 PM CDTTornado WarningFGFNorman, Polk23 min
Sep 20, 9:01 PM CDTSpecial Weather StatementFGFKittson29 min
Sep 20, 9:12 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake48 min
Sep 20, 9:27 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau48 min
Sep 20, 9:27 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau3 min
Sep 20, 9:53 PM CDTFlash Flood WarningFGFRoseau2 hr
Sep 20, 9:55 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake50 min
Sep 20, 10:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Marshall, Pennington, Roseau64 min
Sep 20, 11:03 PM CDTSpecial Weather StatementFGFPennington27 min
Sep 20, 11:39 PM CDTFlash Flood WarningFGFBeltrami, Marshall, Pennington, Polk, Red Lake, Roseau7 hr
Sep 21, 12:18 AM CDTAreal Flood WarningFGFKittson, Lake of the Woods, Marshall, Roseau15 hr
Sep 21, 9:47 AM CDTRiver Flood WarningFGFMarshall4 days
Sep 21, 9:47 AM CDTRiver Flood WarningFGFKittson4 days
Sep 21, 9:47 AM CDTRiver Flood WarningFGFRoseau5 days
Sep 21, 11:37 AM CDTRiver Flood WarningFGFMarshall46 hr
Sep 21, 3:29 PM CDTAreal Flood WarningFGFKittson, Lake of the Woods, Marshall, Roseau18 hr
Sep 21, 5:27 PM CDTSpecial Weather StatementFGFPolk33 min
Sep 21, 5:56 PM CDTSpecial Weather StatementFGFClearwater64 min
Sep 21, 5:58 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Mahnomen, Norman62 min
Sep 21, 6:51 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater54 min
Sep 21, 6:53 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen67 min

Nearby

Areal Flood Warnings in North Dakota, 2019Areal Flood Warnings in Minnesota, 2019Every areal flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.